Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 14, 2011, 1:11 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2011, 1:11 PM EDT (17:11 UTC)
- Expired
- May 14, 2011, 1:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:12 PM EDT | TSTM WND DMG | Greenmount, KY | BARN ROOF WAS BLOWN OFF AND CARRIED A LONG DISTANCE. TWO TREES WERE ALSO BLOWN DOWN NEAR GLENMOUNT CEMETARY. |
| May 14, 1:15 PM EDT | HAIL 0.75 | Peoples, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WUUS53 KJKL 141711 SVRJKL KYC051-109-125-189-203-141745- /O.NEW.KJKL.SV.W.0140.110514T1711Z-110514T1745Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 111 PM EDT SAT MAY 14 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY... SOUTHERN JACKSON COUNTY IN SOUTHEAST KENTUCKY... NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... WEST CENTRAL OWSLEY COUNTY IN SOUTHEAST KENTUCKY... EAST CENTRAL ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 145 PM EDT * AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EBERLE...OR 11 MILES SOUTHWEST OF MCKEE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MCKEE...MOORES CREEK...CORNELIUS...DEESE...ROYRADER...BOND...GREEN HILL...DABOLT...SHOP BRANCH...DATHA...ANNVILLE...HURLEY...OLIN... SETTLE STORE...WELCHBURG...ATKINSTOWN...EGYPT...MILDRED... SHEPHERDTOWN AND TYNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3751 8391 3732 8377 3718 8408 3733 8421 TIME...MOT...LOC 1711Z 234DEG 20KT 3731 8405 WIND...HAIL 60MPH 1.00IN $$ GEOGERIAN
3 follow-up statements
121 WWUS53 KJKL 141717 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 117 PM EDT SAT MAY 14 2011 KYC051-109-125-189-203-141745- /O.CON.KJKL.SV.W.0140.000000T0000Z-110514T1745Z/ JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY KY-LAUREL KY- 117 PM EDT SAT MAY 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAUREL...NORTHWESTERN CLAY...EXTREME EAST CENTRAL ROCKCASTLE...WEST CENTRAL OWSLEY AND JACKSON COUNTIES UNTIL 145 PM EDT... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEESE...OR 8 MILES SOUTH OF MCKEE...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MCKEE...ROYRADER...BOND...GREEN HILL...DABOLT...SHOP BRANCH... DATHA...ANNVILLE...HURLEY...OLIN...SETTLE STORE...WELCHBURG... ATKINSTOWN...EGYPT...MILDRED...SHEPHERDTOWN...TYNER...GRAY HAWK... BRADSHAW AND ZEKES POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...HAIL UP TO THE SIZE OF QUARTERS...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3737 8415 3751 8391 3732 8377 3722 8400 TIME...MOT...LOC 1717Z 234DEG 20KT 3733 8402 WIND...HAIL 60MPH 1.00IN $$ GEOGERIAN
906 WWUS53 KJKL 141725 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT SAT MAY 14 2011 KYC125-203-141735- /O.CAN.KJKL.SV.W.0140.000000T0000Z-110514T1745Z/ ROCKCASTLE KY-LAUREL KY- 125 PM EDT SAT MAY 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR LAUREL AND ROCKCASTLE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3740 8410 3751 8391 3732 8377 3725 8392 TIME...MOT...LOC 1725Z 226DEG 27KT 3738 8397 $$ KYC051-109-189-141745- /O.CON.KJKL.SV.W.0140.000000T0000Z-110514T1745Z/ JACKSON KY-OWSLEY KY-CLAY KY- 125 PM EDT SAT MAY 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN CLAY...WEST CENTRAL OWSLEY AND EASTERN JACKSON COUNTIES UNTIL 145 PM EDT... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLIN...OR NEAR MCKEE...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MCKEE...TYNER...ZEKES POINT...GRAY HAWK...BRADSHAW...HERD... MAULDEN...PRIVETT...MACEDONIA...SOURWOOD...SEXTONS CREEK... MUMMIE...NATHANTON...ELIAN...TURKEY FOOT AND NEW ZION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3740 8410 3751 8391 3732 8377 3725 8392 TIME...MOT...LOC 1725Z 226DEG 27KT 3738 8397 WIND...HAIL 60MPH 1.00IN $$ GEOGERIAN
478 WWUS53 KJKL 141742 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 142 PM EDT SAT MAY 14 2011 KYC051-109-189-141753- /O.EXP.KJKL.SV.W.0140.000000T0000Z-110514T1745Z/ JACKSON KY-OWSLEY KY-CLAY KY- 142 PM EDT SAT MAY 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY...WEST CENTRAL OWSLEY AND EASTERN JACKSON COUNTIES WILL EXPIRE AT 145 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS UP TO 40 MPH IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3740 8410 3751 8391 3732 8377 3725 8392 TIME...MOT...LOC 1743Z 226DEG 27KT 3747 8384 $$ GEOGERIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:46 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 14, 10:46 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1046 AM EDT SAT MAY 14 2011 .SHORT TERM.../THE REST OF TODAY/...UPDATED A BROAD AREA OF SURFACE LOW PRESSURE IS CURRENTLY LOCATED ACROSS THE WESTERN PORTION OF LAKE ERIE DOWN THROUGH CENTRAL INDIANA. A WEAK COLD FRONT DRAPES JUST TO THE EAST OF AN KOWB TO KBNA LINE...WITH A THIN LINE OF LOW-TOPPED CONVECTION POPPING UP ALONG THE BOUNDARY. ALOFT...THE CENTER OF UPPER LEVEL LOW IS CURRENTLY SPINNING OVER THE VICINITY OF THE IN/IL/KY BORDER...WITH A MORE ROBUST SHORT WAVE CURRENTLY ARCING THROUGH CENTRAL KY/TN. AN AREA OF SLOW-MOVING CONVECTION HAS DEVELOPED OUT AHEAD OF THIS SHORT WAVE...WITH THE MORE SUSTAINED ACTIVITY LINING UP IN BETWEEN I-75 AND I-65. EXPECT THIS ACTIVITY TO SLOWLY PIVOT THROUGH EASTERN KENTUCKY THROUGH THE REST OF THE DAY. HAVE INCREASED POPS TO CATEGORICAL AS MOST LOCATIONS WILL MEASURE OUT OF THIS FEATURE...ALTHOUGH IT MAY TAKE A WHILE FOR THE FAR EAST TO SEE THE BETTER COVERAGE. THICKER LOW AND MID-LEVEL CLOUD COVER IS MORE EXTENSIVE TODAY...AND THIS WILL LIMIT OUR HEATING...WITH MOST LOCATIONS TOPPING OUT IN THE LOWER 70S. GIVEN THE WEAKER LAPSE RATES TODAY...WILL ONLY MENTION SMALL HAIL AS A POSSIBILITY IN THE STRONGEST STORMS. WILL ALSO HAVE TO WATCH OUT FOR TRAINING CONVECTION...ALTHOUGH WITH PRECIPITABLE WATER VALUES NOT EXCEPTIONAL TODAY...WOULD EXPECT ONLY AN ISOLATED NUISANCE FLOODING THREAT. THE CONVECTION WILL BECOME MORE SCATTERED IN NATURE AS THE SHORT WAVE MOVES OFF TO THE EAST. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SUNDAY NIGHT/ 06Z SFC ANALYSIS SHOWS A LARGE AREA OF LOW PRESSURE SITTING OVER THE OHIO VALLEY. EAST KENTUCKY REMAINS IN THE WARM SECTOR OF THIS MATURING LOW WITH MID LEVEL CLOUDS IN PLACE ALONG WITH PATCHES OF LOWER CIGS AND WIDELY SCATTERED SHOWERS SWIRLING AROUND...EARLY THIS MORNING. A NEARLY UNIFORM TEMPERATURE AND DEW POINT PROFILE IS IN PLACE ACROSS THE CWA WITH TEMP READINGS IN THE LOWER 60S AND DEWPOINTS A COUPLE OF DEGREES LOWER...AT MOST. THIS TINY DEW POINT DEPRESSION HAS LED TO PATCHES OF FOG THROUGHOUT THE AREA...FAVORING THE VALLEYS. THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ALOFT CONCERNING THE EVOLUTION OF THE STAGNANT CLOSED LOW THROUGH THE OHIO VALLEY THROUGH THE SHORT TERM AND BEYOND. THE CLOSED LOW CONSOLIDATES DURING THE WEEKEND AS THE LEAD SHORT WAVE SWINGS INTO WESTERN KENTUCKY EARLY THIS MORNING AND BEGINS TO ABSORB THE SECONDARY LOW OVER THE PLAINS LATER TODAY AND TONIGHT. ACCORDINGLY...BY SUNDAY...A DEEPENING AND ENLARGING CLOSED LOW WILL BE HOLDING FORTH OVER THE OHIO VALLEY... CENTERED NEARLY OVERHEAD. THIS LOW WILL DRIFT VERY SLOWLY EAST THROUGH MONDAY MORNING. EACH MODEL HAS A SLIGHTLY DIFFERENT SOLUTION FOR THIS EVOLUTION...BUT TAKEN AS A WHOLE THEY DEPICT A STALLED PATTERN THAT WILL LEAD TO A DAMP AND UNSEASONABLY COOL END OF THE WEEKEND AND START TO NEXT WEEK. HAVE FOLLOWED A BLENDED SOLUTION ALOFT...FOCUSING ON DETAILS FROM THE NAM12 AND ECMWF FOR WEATHER SPECIFICS. SENSIBLE WEATHER WILL FEATURE A CINNAMON ROLL OF CONVECTION...LOW CLOUDS...AND LONG STRETCHES OF QUIET WEATHER ALL SWIRLING OVER EAST KENTUCKY TODAY THROUGH SUNDAY NIGHT. THE CONVECTION WILL BE MOST ROBUST TODAY AS ANY CLEAR PATCHES IN THE MULTIPLE CLOUD LAYERS WILL HELP TO HEAT THE SURFACE QUICKLY...RESULTING IN BUILDING INSTABILITY...DIFFERENTIAL HEATING AND CONVECTIVE DEVELOPMENT. WHEN COMBINED WITH COOLER TEMPERATURES ALOFT AND A BIT OF WIND SHEAR... SOME OF THESE STORMS COULD BECOME STRONG WITH LARGE HAIL THE MAIN THREAT. WILL MENTION THIS CONCERN IN THE HWO. AS FOR TIMING...BASED ON EXTRAPOLATION OF THE MAIN SHORTWAVE RESPONSIBLE FOR THE STORMS OUT WEST AND ITS DEPICTION IN THE NAM12...HAVE MOVED A BAND OF SHOWERS AND THUNDERSTORMS INTO THE AREA FROM MIDDAY THROUGH EARLY AFTERNOON IN THE GRIDS. WITH TIME...FOLLOWING SUNSET...THE INSTABILITY WILL WANE AND SHOWERS WILL BECOME THE PREDOMINANT FORM OF PCPN...THOUGH THE MOIST BOUNDARY LAYER WILL ALSO YIELD LOWER CIGS AND AREAS OF FOG. ALL THESE CLOUDS...AND SOME ADVECTION OF COLDER AIR ON NEARLY WEST WINDS...WILL MEAN A COOLER DAY ON SUNDAY THAN TODAY AS TEMPERATURES STRUGGLE TO RISE TOO FAR OUT OF THE LOWER 60S. THIS COOL THEME CONTINUES ON SUNDAY NIGHT WITH LOWS IN THE UPPER 40S EXPECTED DESPITE PLENTY OF CLOUD COVER. THROUGH THE LATTER PART OF THIS FORECAST...EXPECT THE SHOWERS TO BE A BIT MORE PERSISTENT OVER THE NORTHERN AND WESTERN PORTION OF THE CWA AS THE STANDING AND STACKED LOW WILL SET UP ITS WRAP AROUND MOISTURE PARTWAY THROUGH OUR CWA. EVEN SO...THE QPF FROM THIS IS NOT EXPECTED TO BE EXCESSIVE...ASIDE FROM A ISOLATED POTENTIAL IN ANY STORMS LATER TODAY. HAVE FOLLOWED A BLENDED SOLUTION OF MOS AND THE INHERITED GRIDS FOR TEMPERATURES...WITH A SMALL DIURNAL RANGE...THROUGH THE SHORT TERM... AGAIN WITH LITTLE TERRAIN BASED ADJUSTMENTS NECESSARY. AS FOR POPS THROUGH THE SHORT TERM...ENDED UP ON THE LOW SIDE OF MOS...FAVORING THE DRIER NUMBERS FROM THE MET. .LONG TERM.../MONDAY THROUGH SATURDAY/ RECENT TRENDS IN THE MODELS FOR THE EXTENDED FORECAST HAS NOT CHANGED. THE GFS STILL LIFTS THE UPPER LEVEL LOW OUT AND TO EAST COAST QUICKER THAN THE EURO. IT STILL APPEARS THE BEST CHANCE FOR POPS IS IN THE BEGINNING OF THE EXTENDED WITH A SURFACE FEATURE TAKING SHAPE AND MOVING SOUTHEAST THROUGH THE AREA AND THIS IS PRESENT IN THE FORECAST. AT THIS POINT...WILL LEAVE THE SLIGHT CHANCE OF POPS IN DY5 TO DY7 BUT LOW CONFIDENCE IS STILL WARRANTED. WILL STILL EXHIBIT THE DIURNAL TRENDS IN CONVECTION ESPECIALLY LATER IN THE FORECAST. AT THIS POINT...NO POINT SEEMS EVIDENT WHERE ENOUGH INSTABILITY IS PRESENT TO PUT IN THUNDER IN THE EXTENDED SO KEPT SHOWERS IN FOR NOW. DY5 TO DY7 IN THE EURO STILL HAS THE UPPER LEVEL LOW POSITIONED OVER THE APPALACHIAN CHAIN. THIS STILL SEEMS RELEVANT GIVEN THE PATTERN SO DID BASE THE PATTERN OFF THE EURO. OVERALL...THE FORECAST DURING THE BEGINNING OF THE EXTENDED SEEMS ON TRACK AND IN LINE WITH CURRENT MODEL TRENDS AS THERE IS GOOD AGREEMENT DURING THIS PERIOD SO NO CHANGES WERE MADE. FOR DY6 AND DY7 THE MODELS SHOW GREAT DISAGREEMENT SO LEFT THE SLIGHT CHANCE POPS IN WITH SOME CHANGES BUT NOT TO ACCOUNT FOR A SPECIFIC SURFACE FEATURE OR THE ENDING OF PRECIP. PREVIOUS LONG TERM DISCUSSION...MODELS AGREE ON A LARGE CLOSED UPPER LOW BEING OVER THE REGION EARLY IN THE PERIOD...BRINGING COOL...UNSETTLED...SHOWERY WEATHER. THERE IS SOME DISAGREEMENT IN THE MODELS ON THE DETAILS OF ITS DEMISE AS TIME GOES BY. THE GFS IS LIFTING THE LOW OUT TO THE NORTH FASTER THAN THE ECMWF AND GEM. OPTED TO FOLLOW A BLEND OF THE ECMWF AND GFS ENSEMBLE MEAN. HIGHEST POPS WILL BE AT THE START OF THE PERIOD AS THE UPPER LOW/TROUGH AXIS IS OVERHEAD AND BEFORE ITS MATURE SURFACE SYSTEM TO OUR EAST WEAKENS ANY FURTHER. WILL CALL FOR A GENERALIZED LOWERING OF POPS WITH TIME AS THE SYSTEM EVENTUALLY WEAKENS AND SLOWLY DRIFTS AWAY. WILL ALSO INCORPORATE SOME DIURNAL TRENDS AS DAYTIME HEATING BRINGS A PEAK IN SHOWER COVERAGE DURING THE AFTERNOON HOURS. SMALLER SCALE FEATURES AND ASSOCIATED PEAKS AND MINS IN POP WILL NEED TO WAIT UNTIL LATER TO BE INCLUDED IN THE FORECAST. TEMPERATURES SHOULD BE SHOWING A NOTICEABLE REBOUND BY THURSDAY AS GEOPOTENTIAL HEIGHTS ALOFT INCREASE AND SUNSHINE BECOMES A LITTLE MORE ABUNDANT. BY THE TIME THE EARLY WEEK SYSTEM FINALLY LOSES ITS GRIP ON OUR AREA...ANOTHER UPPER TROUGH IS EXPECTED TO BE DROPPING SE INTO THE CENTRAL/SOUTHERN PLAINS WITH A LARGE ASSOCIATED SURFACE LOW CREEPING EAST ACROSS THE SOUTHERN PLAINS. THIS SYSTEM WILL BRING A RETURN OF A WARM AIR ADVECTION PATTERN OFF THE GULF OF MEXICO AND AT LEAST A MINIMAL THREAT OF PRECIP BY FRIDAY. THE GREATER PROBABILITY WILL BE TO OUR W AND SW ON FRIDAY. && .AVIATION.../12Z TO 12Z/ SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND CROSS THE AREA TODAY WITH LOWER CIGS AND VIS AS THEY PASS. HAVE TIMED THIS FIRST WAVE FOR MID MORNING INTO THE AFTERNOON. LATER...IN THE NIGHT...EXPECT MORE IN THE WAY OF SHOWERS...LOWER CIGS...AND MVFR VIS FROM LIGHT FOG. WINDS THROUGH THE PERIOD WILL GRADUALLY SWITCH FROM SOUTH TO WEST RUNNING AT 5 TO 10 KTS...OUTSIDE OF ANY STORMS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF/GEOGERIAN LONG TERM....SHALLENBERGER AVIATION...GREIF
Hazardous weather outlook, May 14, 11:04 AM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1104 AM EDT SAT MAY 14 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1104 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND INTO THE EVENING. A FEW OF THE STORMS COULD BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. ADDITIONALLY...SOME MINOR NUISANCE FLOODING WILL BE POSSIBLE ACROSS LOCATIONS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/GEOGERIAN
In the hours before
Special weather statement, May 14, 11:36 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1136 AM EDT SAT MAY 14 2011 KYZ079-083-084-141600- PULASKI-WAYNE-MCCREARY- 1136 AM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH NOON EDT SATURDAY... SOUTH CENTRAL PULASKI... NORTHEASTERN WAYNE AND NORTHWESTERN MCCREARY. AT 1136 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COOPERSVILLE...OR 8 MILES SOUTHEAST OF MONTICELLO...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DELTA AROUND 1145 AM EDT...KIDDER AROUND 1155 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, May 14, 11:58 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1158 AM EDT SAT MAY 14 2011 KYZ079-080-083-084-141630- PULASKI-LAUREL-WAYNE-MCCREARY- 1158 AM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 PM EDT SATURDAY AFTERNOON... EASTERN PULASKI... WEST CENTRAL LAUREL... NORTHEASTERN WAYNE AND NORTH CENTRAL MCCREARY. AT 1158 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TATEVILLE... OR 9 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RUTH AROUND 1205 PM EDT...GRADE AROUND 1210 PM EDT...BENT AROUND 1215 PM EDT... SHOPVILLE AROUND 1220 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
Special weather statement, May 14, 12:44 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1244 PM EDT SAT MAY 14 2011 KYZ080-141715- LAUREL- 1244 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115 PM EDT SATURDAY AFTERNOON... CENTRAL LAUREL. AT 1245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUNCH...OR 7 MILES WEST OF LONDON...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LONDON AROUND 1250 PM EDT...PITTSBURG AROUND 1255 PM EDT...OAKLEY AROUND 100 PM EDT...VICTORY AROUND 105 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Special weather statement, May 14, 1:08 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 108 PM EDT SAT MAY 14 2011 KYZ068-069-080-111-114-116-141745- ROCKCASTLE-LAUREL-LEE-JACKSON-OWSLEY-CLAY- 108 PM EDT SAT MAY 14 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT SATURDAY AFTERNOON... SOUTH CENTRAL LEE... SOUTHERN JACKSON... WESTERN OWSLEY... EXTREME EAST CENTRAL ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENMOUNT... OR 9 MILES NORTH OF LONDON...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GREEN HILL AROUND 115 PM EDT...WELCHBURG AROUND 120 PM EDT...EGYPT AROUND 125 PM EDT...MAULDEN AROUND 130 PM EDT...NATHANTON AROUND 135 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF NICKELS IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:09 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.